Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

April 19, 2009Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 19, 2009, 1:21 AM CDT for Sequoyah County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2009, 1:21 AM CDT (06:21 UTC)
Expired
Apr 19, 2009, 2:00 AM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 190621
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT SUN APR 19 2009

ARZ019-OKZ069-072-190700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
121 AM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 121 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRUSHY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MC KEY...BRUSHY...SHORT...
UNIONTOWN...CEDARVILLE AND FIGURE FIVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3573 9450 3552 9433 3545 9472 3548 9489
TIME...MOT...LOC 0621Z 242DEG 30KT 3547 9476

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 18, 11:39 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 18, 11:39 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SAT APR 18 2009

...AVIATION...

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL IMPACT THE KMLC/KFSM
KFYV/KXNA TAF SITES THROUGH ABOUT 10-12Z. CIGS WILL
GENERALLY REMAIN IN THE MVFR CATEGORY...WITH IFR/LIFR
CONDITIONS POSSIBLE IN STORMS. NORTHWEST SURFACE WINDS
WILL INCREASE SUNDAY MORNING...AND REMAIN GUSTY
THROUGHOUT THE DAY. EXPECT CIGS TO IMPROVE TO IFR
AFTER 18Z.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Apr 18, 4:57 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT SAT APR 18 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT SAT APR 18 2009

...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE THROUGH THE EVENING
HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING...AND CONTINUING THROUGH THE EVENING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM. WITH COOLING TEMPERATURES ALOFT...SEVERE STORMS
CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE
AFTERNOON AND EVENING HOURS.

IN ADDITION...THUNDERSTORMS HAVE DEVELOPED AND STRENGTHENED ALONG THE
DRYLINE IN PARTS OF WESTERN OKLAHOMA. THIS ACTIVITY WILL TRANSLATE
EASTWARD AS THE EVENING PROGRESSES...LEADING TO THE POSSIBILITY
OF ADDITIONAL SEVERE STORMS LATER THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE
OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH
INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL
ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD
AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 18, 10:54 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT SAT APR 18 2009

OKZ066-067-070-071-190445-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
1054 PM CDT SAT APR 18 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OKMULGEE AND WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 1054 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF WAGONER TO 6 MILES NORTHWEST
OF RAIFORD...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3531 9598 3608 9553 3608 9521 3605 9521
      3597 9529 3591 9528 3586 9523 3583 9526
      3582 9514 3574 9513 3532 9538 3531 9550
      3527 9553 3525 9599
TIME...MOT...LOC 0354Z 267DEG 23KT 3606 9543 3533 9586
Special weather statement, Apr 18, 11:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT SAT APR 18 2009

OKZ070>074-190545-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-
1137 PM CDT SAT APR 18 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND NORTHWESTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...NORTHWESTERN HASKELL AND NORTHERN PITTSBURG

AT 1138 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF KEEFETON TO 15 MILES WEST OF
ARPELAR...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3505 9609 3516 9599 3523 9599 3570 9538
      3573 9513 3565 9512 3564 9480 3490 9563
      3490 9609
TIME...MOT...LOC 0438Z 261DEG 22KT 3564 9533 3498 9620
Special weather statement, Apr 19, 12:08 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT SUN APR 19 2009

ARZ001-002-010-011-190600-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1208 AM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN WASHINGTON...NORTHWESTERN CARROLL...EASTERN BENTON AND
     NORTHWESTERN MADISON

AT 1208 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF PEA RIDGE TO 3 MILES SOUTHEAST OF
SAVOY...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3614 9369 3602 9442 3650 9424 3650 9355
TIME...MOT...LOC 0508Z 254DEG 34KT 3646 9415 3607 9430
Special weather statement, Apr 19, 12:36 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT SUN APR 19 2009

OKZ070>075-190615-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH
OK-
1236 AM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH...HASKELL...PITTSBURG AND LATIMER

AT 1237 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF WEBBERS FALLS TO 2 MILES
NORTH OF FEATHERSTON TO 7 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT
20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3463 9589 3468 9589 3469 9610 3482 9609
      3512 9558 3554 9523 3559 9453 3535 9470
      3534 9481 3522 9481 3521 9493 3504 9492
      3498 9496 3469 9544 3469 9551 3464 9552
      3461 9556
TIME...MOT...LOC 0537Z 277DEG 19KT 3545 9517 3511 9546
          3471 9616
Special weather statement, Apr 19, 1:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT SUN APR 19 2009

OKZ073>076-190645-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
105 AM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN HASKELL...NORTHWESTERN LE FLORE...SOUTHERN PITTSBURG
     AND NORTHWESTERN LATIMER

AT 105 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF STIGLER TO 3 MILES SOUTHEAST OF
ASHLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...WILBURTON...GOWEN...MILTON...MCALESTER...
KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...FEATHERSTON
AND QUINTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3460 9589 3468 9589 3468 9605 3471 9610
      3480 9609 3528 9517 3523 9474 3459 9586
      3459 9588
TIME...MOT...LOC 0605Z 261DEG 21KT 3519 9511 3474 9600
Special weather statement, Apr 19, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT SUN APR 19 2009

ARZ019-OKZ069-072-190700-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
121 AM CDT SUN APR 19 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 121 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRUSHY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MC KEY...BRUSHY...SHORT...
UNIONTOWN...CEDARVILLE AND FIGURE FIVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3573 9450 3552 9433 3545 9472 3548 9489
TIME...MOT...LOC 0621Z 242DEG 30KT 3547 9476

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:05 PM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 18, 7:16 PM CDTFlash Flood WarningTSAAdair119 min
Apr 18, 7:44 PM CDTSpecial Weather StatementTSAPittsburg46 min
Apr 18, 7:47 PM CDTSpecial Weather StatementTSACreek, Osage, Pawnee73 min
Apr 18, 7:53 PM CDTSpecial Weather StatementTSAOkmulgee52 min
Apr 18, 8:06 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee54 min
Apr 18, 8:28 PM CDTSpecial Weather StatementTSAPittsburg47 min
Apr 18, 8:35 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner55 min
Apr 18, 8:50 PM CDTAreal Flood WarningTSACherokee4 hr
Apr 18, 8:55 PM CDTSpecial Weather StatementTSAChoctaw50 min
Apr 18, 8:56 PM CDTSpecial Weather StatementTSACreek, Osage, Pawnee64 min
Apr 18, 8:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 18, 9:12 PM CDTSpecial Weather StatementTSALatimer48 min
Apr 18, 9:16 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Rogers and 1 more59 min
Apr 18, 9:25 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more65 min
Apr 18, 9:29 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Wagoner61 min
Apr 18, 9:32 PM CDTSevere Thunderstorm WarningTSALatimer43 min
Apr 18, 9:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Apr 18, 10:11 PM CDTSpecial Weather StatementTSALeFlore64 min
Apr 18, 10:13 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner47 min
Apr 18, 10:17 PM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee43 min
Apr 18, 10:24 PM CDTSpecial Weather StatementTSADelaware66 min
Apr 18, 10:25 PM CDTSpecial Weather StatementTSACherokee65 min
Apr 18, 10:29 PM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers61 min
Apr 18, 10:54 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner51 min
Apr 18, 11:37 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Pittsburg68 min
Apr 19, 12:36 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah39 min
Apr 19, 12:39 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Muskogee, Sequoyah51 min
Apr 19, 1:05 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg40 min
Apr 19, 2:06 AM CDTSpecial Weather StatementTSALatimer39 min
Apr 19, 2:43 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pittsburg2 hr
Apr 19, 3:31 PM CDTRiver Flood WarningTSAOttawa3 days
Apr 18, 10:10 PM CDTSpecial Weather StatementTSACrawford50 min
Apr 19, 12:08 AM CDTSpecial Weather StatementTSABenton52 min
Apr 19, 1:39 AM CDTSpecial Weather StatementTSASebastian51 min

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.